Texas, 2022

Drought in Texas, November 1 to 28, 2022

November 1 to 28, 2022 · NWS FWD · 13 events in 13 counties and zones

Severe drought affected portions of North and Central Texas but improved by the end of the month after beneficial rainfall was received.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe drought affected portions of North and Central Texas but improved by the end of the month after beneficial rainfall was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:46 PM CST, 14 minutes earlier.

Area forecast discussion, Oct 31, 11:46 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1246 AM CDT Tue Nov 1 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday/

A progressive upper trough is responsible for the mid/high cloud
deck which presently overspreads the region, as well as the
shield of high-based rain and embedded thunderstorms ongoing in
Central Texas. Moisture content remains highest south of the
forecast area, and much of the current precipitation to our
southwest will begin to erode as it progresses northward and
encounters a very dry column within the lowest 3 km. However,
sufficient top-down moistening beneath the cloud deck should
allow for observable rain at the surface across some of our
Central Texas counties through the morning, with perhaps even a
rumble of thunder or two due to the presence of steep mid-level
lapse rates as high as 7.5 C/km. The highest rain chances will be
during the morning hours with all precipitation exiting the area
during the afternoon. Since most of this precip will be too light
to measure, PoPs will be held on the low side, and only sprinkles
will be shown farther north towards the I-20 corridor. A very dry
column should prevent any rain from I-20 northward, although some
virga may be observed as precipitation evaporates on its journey
to the surface. As other upper trough axis shifts east, so will
any precipitation and cloud cover, leaving clearing skies this
afternoon while highs climb into the 70s.

Mid-level ridging will follow the shortwave's departure heading
into tomorrow. A more favorable southerly fetch of moisture
should allow for a morning stratus intrusion and perhaps some fog
mainly across Central Texas early Wednesday. Fairly quick clearing
should occur after sunrise with some fair weather cumulus present
through the afternoon while highs top out in the mid 70s to near
80.

-Stalley

&&

.LONG TERM... /Issued 149 PM CDT Mon Oct 31 2022/
/Tuesday night through Monday/

Warm, dry weather will dominate North Central Texas through the
bulk of the week, before another substantial rainfall event
impacts the region at week's end. Strong to severe thunderstorms
may be a significant feature of our late week system.

In the wake of Tuesday's fast-moving shortwave trough, ridge
building will commence across the region Wednesday into Thursday.
The combination of subsidence and southerly low level flow will
yield daytime and overnight temperatures several degrees above
normal. Dewpoints will gradually increase as well, leading to
slightly more humid conditions than we've previously experienced.
Apart from some morning stratus across the southern zones, mostly
clear skies should ensue.

A significant evolution in the upper level pattern will begin late
Thursday into Friday, as a very amplified trough deepens and
eventually closes off across the Southern Rockies. Increased
isentropic ascent ahead of this trough should facilitate scattered
showers and thunderstorms across our area during the day Friday,
particularly in areas west of the I-35 corridor. Friday won't be a
total washout, however, as any showers/storms that affect a given
location will be fast-moving and transient.

The main rain event should occur in the overnight period from
Friday evening through daybreak Saturday, as the closed upper low
ejects into the Southern High Plains in conjunction with a strong
Pacific cold front moving eastward through West Texas. One or
more lines of thunderstorms should develop to our west Friday
evening and transit our entire forecast area overnight Friday
night into Saturday morning. Scattered discrete storms, some
potentially strong to severe, may form over North Central Texas
after dark, ahead of the main line(s) of storms.

The regime over our area will be characterized by moderate
amounts of mixed layer CAPE, coupled with increasingly strong low
to mid-level shear. This environment should facilitate strong to
severe thunderstorms overnight Friday/Saturday, any of which could
feature a wind, hail and perhaps even an isolated tornado threat.
In addition to any severe thunderstorm threats, this system will
yield widespread rainfall, thanks to the combination of healthy
synoptic scale lift and high precipitable water values. Rainfall
amounts of 1-2 inches, with isolated 3 inch totals, appear
possible later Friday through Saturday. We are still 4-5 days out
from this event, so it remains difficult to pinpoint the precise
timing, locations and nature of any storm-related impacts. This
system certainly looks vigorous, however, and bears close watching
as the week progresses.

Scattered showers and isolated thunderstorms should end from west
to east across the area during the day Saturday, with gradual
clearing from the west. A broad southwesterly flow regime will
ensue across the region Sunday and Monday, yielding seasonably mild
temperatures and dry conditions as we enter the upcoming work
week.

Bradshaw

&&

.AVIATION... /NEW/
/06z TAFs/

An approaching disturbance is resulting in a broad mid/high cloud
deck across the region with high-based showers and storms
overspreading Central Texas. Drier air over North Texas TAF sites
should prevent precipitation at the D10 airports, but Waco could
experience a couple hours of light rain through the morning hours.
Virga is possible beneath this 10 kft cloud deck as well which
may locally enhance turbulence. In the wake of the upper
disturbance, skies will gradually clear through the afternoon and
evening with VFR and a light southeast wind prevailing. The return
of stronger southerly flow by tomorrow morning should allow for
low stratus to make a return, with reductions to both cigs and vis
possible heading into Wednesday.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    56  76  56  75  61 /   0   5   0   5   0
Waco                56  77  55  78  61 /  20  10   5   5   0
Paris               51  74  51  73  57 /   0   5   5   5   0
Denton              51  77  51  74  58 /   0   5   0   5   0
McKinney            51  75  51  73  58 /   0   5   0   5   0
Dallas              57  76  56  75  61 /   0   5   0   5   0
Terrell             54  75  53  75  60 /   5   5   5   5   0
Corsicana           57  75  56  76  61 /   5  10   5   5   0
Temple              56  75  55  77  61 /  30  20   5   5   5
Mineral Wells       53  77  53  76  58 /   0   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 31, 10:48 PM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1148 PM CDT Mon Oct 31 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020015-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1148 PM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances return to the forecast Thursday night and
continue through Saturday. A few strong to severe storms are possible
along with locally heavy rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Grayson

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Grayson forecast zone
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Severe drought conditions affected northern portions of the county but improved by the end of the month.

Drought, Young

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Young forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Severe drought conditions affected southern portions of the county but improved by the end of the month.

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Palo Pinto forecast zone
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Severe drought conditions affected the entire county but improved by the end of the month.

Drought, Tarrant

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Tarrant forecast zone
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Severe drought conditions affected western portions of the county but improved by the end of the month.

Drought, Hood

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Hood forecast zone
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Severe drought conditions affected the county but improved by the end of the month.

Drought, Somervell

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Somervell forecast zone
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Severe drought conditions affected the county but improved by the end of the month.

Drought, Johnson

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Severe drought conditions affected northwestern portions of the county but improved by the end of the month.

Drought, Limestone

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Limestone forecast zone
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Severe drought conditions affected northern portions of the county but improved by the end of the month.

Drought, Navarro

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Navarro forecast zone
Reported by
Drought Monitor
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Severe drought conditions affected southern portions of the county but improved by the end of the month.

Drought, Robertson

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Drought Monitor
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Severe drought conditions affected portions of the county but improved by the end of the month.

Drought, Leon

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Leon forecast zone
Reported by
Drought Monitor
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Severe drought conditions affected eastern portions of the county but improved by the end of the month.

Drought, Milam

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Milam forecast zone
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Severe drought conditions affected northern portions of the county but improved by the end of the month.

Drought, Anderson

When
November 1, 12:00 AM CST to November 28, 11:59 PM CST
Where
Anderson forecast zone
Reported by
Drought Monitor
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Severe drought conditions affected portions of the county but improved by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1067214, 1067216, 1067217, 1067218, 1067220, 1067221, 1067222, 1067223, 1067224, 1067225, 1067226, 1067227, 1067228.